I use to have a bad taste in my mouth when waking in the morning. Not sure it was metallic , more like salty sour taste. Before bed time after brushing teeth and tongue, I'd put Listerine in my mouth and let it sit on my tongue until no more fizzle was left and yet in the AM I'd still have the taste. Only after drinking black coffee did it go away. Now I said I brushed my tongue and have for years but it dawned on me to also brush the sides of my tongue as well - that did the trick for me. No more bad taste. However, a metallic taste in the mouth can be due to a variety of causes - from medication you may be taking to dental problems. Not drinking enough water can contribute to problems with taste. Increase your intake of water and see if it helps. You don't have to drink the standard recommendation of eight 8-ounce glasses of water a day, but drink as much of that amount as you comfortably can and more than you think you need.
Bleeding can be from the gums, sinuses or nose and Mmercury leakage from dental silver/mercury fillings can causes a metallic taste in mouth.
Many oral or IV medications such as thyroid medicine, penicillin, and lithium can give a metallic taste in mouth. When someone is allergic to a specific food, the food can often be detected even in extremely small amounts. Food allergies, such as with sulfur dioxide, can also cause this.
Some gastrointestinal disorders can be aggravated by food allergies and cause burping, dry mouth, thirst, rectal itching and a metal taste. High protein diets can cause benign dietary ketosis. This has also been associated with a metal taste. Chemotherapy, radiation therapy, or cancer itself can cause a metallic taste in mouth. It has also been associated with B 12 deficiency, zinc deficiency, Bell's palsy, Strep throat, chronic kidney disease, and Sjogren's disease along with anything that causes dry mouth.
Among the drugs that can cause a metallic taste in your mouth are antibiotics like Biaxin (clarithromycin) and Flagyl (metronidazole), used to treat a wide variety of infections; drugs used to treat an overactive thyroid; captopril, used to treat high blood pressure; griseofulvin, used to treat skin infections; lithium, used in bipolar disorder; penicillamine, used for rheumatoid arthritis, kidney stones, and too much copper in the body; plus some drugs used in cancer treatment.
In the absence of other symptoms, it is unlikely that a metallic taste in your mouth indicates serious disease. But if you haven't had a thorough general checkup recently, I would suggest seeing your doctor to rule out any undiagnosed health problems.
Believe it or not it could be a simple problem - well no problem is simple. Salvatory gland infection (some type of gland infection). I have it and it makes my mouth taste bad (that's the infection), can make your mouth sour, tongue and cheek hurt etc. Head and neck doctors usually do the diagnosis.
I'm including a website for you to check - hope it might help you !
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.